Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Einstein Hermitian metrics of positive sectional curvature


Author: Caner Koca
Journal: Proc. Amer. Math. Soc. 142 (2014), 2119-2122
MSC (2010): Primary 53C25, 53C55
DOI: https://doi.org/10.1090/S0002-9939-2014-11929-0
Published electronically: March 11, 2014
MathSciNet review: 3182029
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that, up to scaling and isometry, the only complete 4-manifold with an Einstein metric of positive sectional curvature which is also Hermitian with respect to some complex structure is the complex projective plane $ \mathbb{CP}_2$, equipped with its Fubini-Study metric.


References [Enhancements On Off] (What's this?)

  • [1] Aldo Andreotti, On the complex structures of a class of simply-connected manifolds, Algebraic geometry and topology. A symposium in honor of S. Lefschetz, Princeton University Press, Princeton, N. J., 1957, pp. 53-77. MR 0086357 (19,172a)
  • [2] Thierry Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 252, Springer-Verlag, New York, 1982. MR 681859 (85j:58002)
  • [3] Lionel Bérard-Bergery, Sur de nouvelles variétés riemanniennes d'Einstein, Institut Élie Cartan, 6, Inst. Élie Cartan, vol. 6, Univ. Nancy, Nancy, 1982, pp. 1-60. MR 727843 (85b:53048)
  • [4] Marcel Berger, Les variétés kählériennes compactes d'Einstein de dimension quatre à courbure positive, Tensor (N.S.) 13 (1963), 71-74 (French). MR 0155274 (27 #5209)
  • [5] Arthur L. Besse, Einstein manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 10, Springer-Verlag, Berlin, 1987. MR 867684 (88f:53087)
  • [6] Eugenio Calabi, Extremal Kähler metrics. II, Differential geometry and complex analysis, Springer, Berlin, 1985, pp. 95-114. MR 780039 (86h:53067)
  • [7] Xiuxiong Chen, Claude Lebrun, and Brian Weber, On conformally Kähler, Einstein manifolds, J. Amer. Math. Soc. 21 (2008), no. 4, 1137-1168. MR 2425183 (2010h:53054), https://doi.org/10.1090/S0894-0347-08-00594-8
  • [8] Theodore Frankel, Manifolds with positive curvature, Pacific J. Math. 11 (1961), 165-174. MR 0123272 (23 #A600)
  • [9] Victor Guillemin, Moment maps and combinatorial invariants of Hamiltonian $ T^n$-spaces, Progress in Mathematics, vol. 122, Birkhäuser Boston Inc., Boston, MA, 1994. MR 1301331 (96e:58064)
  • [10] Matthew J. Gursky and Claude Lebrun, On Einstein manifolds of positive sectional curvature, Ann. Global Anal. Geom. 17 (1999), no. 4, 315-328. MR 1705915 (2000i:53068), https://doi.org/10.1023/A:1006597912184
  • [11] Shoshichi Kobayashi, Fixed points of isometries, Nagoya Math. J. 13 (1958), 63-68. MR 0103508 (21 #2276)
  • [12] Claude LeBrun, On Einstein, Hermitian 4-manifolds, J. Differential Geom. 90 (2012), no. 2, 277-302. MR 2899877
  • [13] Claude LeBrun, Einstein metrics on complex surfaces, Geometry and physics (Aarhus, 1995) Lecture Notes in Pure and Appl. Math., vol. 184, Dekker, New York, 1997, pp. 167-176. MR 1423163 (97j:53048)
  • [14] D. Page, A compact rotating gravitational instanton, Phys. Let. 79B (1978), no. 3, 235-238.
  • [15] Yum Tong Siu and Shing Tung Yau, Compact Kähler manifolds of positive bisectional curvature, Invent. Math. 59 (1980), no. 2, 189-204. MR 577360 (81h:58029), https://doi.org/10.1007/BF01390043
  • [16] J. L. Synge, On the connectivity of spaces of positive curvature, Quart. J. Math. (Oxford series) 7 (1936), no. 1, 316-320.
  • [17] G. Tian, On Calabi's conjecture for complex surfaces with positive first Chern class, Invent. Math. 101 (1990), no. 1, 101-172. MR 1055713 (91d:32042), https://doi.org/10.1007/BF01231499
  • [18] Burkhard Wilking, Manifolds with positive sectional curvature almost everywhere, Invent. Math. 148 (2002), no. 1, 117-141. MR 1892845 (2003a:53049), https://doi.org/10.1007/s002220100190
  • [19] Shing Tung Yau, Calabi's conjecture and some new results in algebraic geometry, Proc. Nat. Acad. Sci. U.S.A. 74 (1977), no. 5, 1798-1799. MR 0451180 (56 #9467)
  • [20] Shing Tung Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation. I, Comm. Pure Appl. Math. 31 (1978), no. 3, 339-411. MR 480350 (81d:53045), https://doi.org/10.1002/cpa.3160310304

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C25, 53C55

Retrieve articles in all journals with MSC (2010): 53C25, 53C55


Additional Information

Caner Koca
Affiliation: Department of Mathematics, Stony Brook University, Stony Brook, New York 11794
Address at time of publication: Department of Mathematics, Vanderbilt University, 1326 Stevenson Center, Nashville, Tennessee 37240
Email: caner@math.sunysb.edu, caner.koca@vanderbilt.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-11929-0
Received by editor(s): June 29, 2012
Published electronically: March 11, 2014
Communicated by: Lei Ni
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society